Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Charleston, SC

June 21, 2014Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 21, 2014, 4:45 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 4:45 PM EDT (20:45 UTC)
Expired
Jun 21, 2014, 5:45 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 5:35 PM EDTHAIL 0.881 Nw Hanahan, SCNICKEL SIZE HAIL NEAR THE INTERSECTION OF ASHLEY PHOSPHATE AND RIVERS AVENUE.
Jun 21, 5:40 PM EDTHAIL 12 Nw Hanahan, SCQUARTER SIZE HAIL NEAR DUNLAP STREET AND RIVERS AVENUE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

312 
WUUS52 KCHS 212045
SVRCHS
SCC015-019-212145-
/O.NEW.KCHS.SV.W.0055.140621T2045Z-140621T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 445 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF HUGER TO SANGAREE...MOVING EAST AT
  10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  OLD SANTEE CANAL STATE PARK...SANGAREE...LADSON...COLLEGE PARK...
  JAMESTOWN...CROWFIELD PLANTATION...GOOSE CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3290 8009 3293 8008 3298 8014 3299 8011
      3300 8014 3299 8015 3301 8017 3302 8015
      3311 8025 3330 7967 3324 7948 3316 7935
TIME...MOT...LOC 2045Z 285DEG 9KT 3319 7981 3308 8014

$$

JAQ
2 follow-up statements
014 
WWUS52 KCHS 212104
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SAT JUN 21 2014

SCC015-019-212145-
/O.CON.KCHS.SV.W.0055.000000T0000Z-140621T2145Z/
CHARLESTON SC-BERKELEY SC-
504 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PALMERVILLE TO HAGAN...MOVING EAST AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COLLEGE
PARK...GOOSE CREEK...HUGER...JAMESTOWN...LADSON...SANGAREE...
CROWFIELD PLANTATION...HAMPTON PLANTATION STATE PARK AND NAVAL
WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3290 8009 3293 8008 3298 8014 3299 8011
      3300 8014 3299 8015 3301 8017 3302 8015
      3305 8018 3330 7967 3324 7948 3316 7936
TIME...MOT...LOC 2104Z 285DEG 11KT 3324 7969 3306 7992

$$

JAQ
733 
WWUS52 KCHS 212128
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT SAT JUN 21 2014

SCC015-019-212145-
/O.CON.KCHS.SV.W.0055.000000T0000Z-140621T2145Z/
CHARLESTON SC-BERKELEY SC-
528 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR PORTIONS OF CHARLESTON AND BERKELEY COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHULERVILLE TO POPPENHEIM CROSSING...MOVING SOUTH AT 15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GOOSE
CREEK...HUGER...LADSON...CROWFIELD PLANTATION...HAMPTON PLANTATION
STATE PARK AND NAVAL WEAPONS STATION CHARLESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

&&

LAT...LON 3316 7936 3290 8009 3293 8008 3298 8014
      3328 7960 3324 7948
TIME...MOT...LOC 2128Z 017DEG 14KT 3316 7964 3294 8000

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:17 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 21, 4:17 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SAT JUN 21 2014

.SYNOPSIS...
A BACKDOOR FRONT WILL DRIFT SOUTH INTO THE REGION TONIGHT THROUGH
SUNDAY. THE FRONT WILL STALL AND THEN DISSIPATE EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CONVECTION HAS BEEN SLOW TO DEVELOP ACROSS THE FORECAST AREA BY
LATE AFTERNOON DESPITE NOTABLE HEAT...HUMIDITY...AND IMPRESSIVE
LOW LEVEL INSTABILITY. THIS DELAY IS POSSIBLY DUE TO SUBSIDENCE
AND/OR NEGATIVE VORTICITY ADVECTION DOWNSTREAM OF A SHORTWAVE TO
THE NORTHWEST...AS WELL AS ALONG THE PERIPHERY OF A WEAK LOW
SYSTEM OFF THE FLORIDA COAST. THE STRONGEST CONVECTION BY 4 PM EDT
APPEARS MORE ASSOCIATED WITH THE SHORTWAVE ENERGY TRACKING TO THE
SOUTHEAST FROM THE UPSTATE REGION...RATHER THAN FROM THE MORE
TYPICAL SEABREEZE FORCING. A FEW NUMERICAL MODELS EVEN SUGGEST
THAT BEST CONVECTIVE COVERAGE COULD BE EITHER DELAYED OR EVEN
SUPPRESSED UNTIL LATER THIS EVENING...WHEN THE MORE ROBUST ENERGY
ALOFT CAN BREAK THROUGH ANY LIMITING ENVIRONMENT. THESE MORE
CONSERVATIVE MODEL SOLUTIONS ALSO HINT THAT THE MOST ENHANCED
ORGANIZATION/STRENGTHENING OF ACTIVITY COULD BE AFTER SUNSET
ACROSS NORTHERN SECTIONS OF THE FORECAST AREA...CLOSEST TO
SYNOPTIC SCALE CONVERGENCE AND FORCING FROM THE DESCENDING
SURFACE TROUGH AND EMBEDDED BACKDOOR FRONT.

DUE TO UNCERTAINTIES IN TIMING AND COVERAGE FOR THE NEXT SEVERAL
HOURS...HAVE CAPPED THUNDERSTORM CHANCES AROUND 40
PERCENT...HIGHEST ACROSS THE CHARLESTON TRI COUNTY REGION. WILL
MAINTAIN 20 PERCENT POPS THROUGH MIDNIGHT FOR MAINLY THE
INTERSTATE 95 CORRIDOR AND COASTAL COUNTIES...AS THE DESCENDING
FRONT AND PASSING SHORTWAVE ENERGY COULD PROVIDE SUFFICIENT
FORCING TO MAINTAIN NOCTURNAL ACTIVITY. PREFER TO STILL INDICATE A
DIMINISHING TREND FROM WEST TO EAST AFTER MIDNIGHT FOLLOWING THE
BOUNDARY TOWARD THE COASTLINE.

ANY CONVECTION THAT INITIATES THROUGH THE LATE DAY PERIOD WILL BE
ABLE TO TAP INTO SIGNIFICANT AMOUNTS OF LOW LEVEL INSTABILITY AND
STEEP LOW LEVEL LAPSE RATES. CONDITIONS COULD STILL SUPPORT OCCASIONAL
PULSE SEVERE THUNDERSTORMS WITH DAMAGING WET MICROBURSTS...ESPECIALLY
WHERE BOUNDARY/STORM CELL INTERACTIONS OCCUR. PRECIPITABLE WATER
VALUES AROUND 2 INCHES AND RELATIVELY SLOW/OCCASIONALLY ERRATIC
THUNDERSTORM PROPAGATION DUE TO WEAK STEERING FLOW AND COMPLEX
OUTFLOW INTERACTIONS WILL ALSO SUPPORT LOCALLY EXCESSIVE RAINFALL.
THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS...LOCALLY HEAVY RAIN
AND EXCESSIVE LIGHTNING WILL BE ADDRESSED WITHIN THE HAZARDOUS
WEATHER OUTLOOK. INSTABILITY WILL GRADUALLY WANE OVERNIGHT...AND
LATEST THINKING IS THAT SEVERE THREAT WILL ALSO DIMINISH BY LATE
EVENING WITH ANY LINGERING ACTIVITY.

WILL MAINTAIN THE ONGOING HEAT ADVISORY THROUGH EARLY
EVENING...OR AT LEAST UNTIL CONVECTION CREATES LOCAL COOLING
WITHIN ITS WAKE. TEMPERATURES WILL FALL INTO THE LOW TO MID 70S
OVERNIGHT.

LIGHT WINDS AND DECENT LOW LEVEL MOISTURE POOLING WITHIN THE
FRONTAL TROUGH COULD SUPPORT AREAS OF FOG/STRATUS DURING THE PRE-
DAWN HOURS. HOWEVER...COVERAGE AND INTENSITY OF FOG WILL DEPEND
HEAVILY ON THE THE LOCATION/AMOUNT OF EARLIER RAINFALL. SINCE
THERE IS STILL QUITE A BIT OF UNCERTAINTY REGARDING CONVECTIVE
TRENDS...PREFER TO KEEP FOG OUT OF THE FORECAST AT THIS TIME.
SUBSEQUENT FORECASTS WILL BE ABLE TO BETTER ADDRESS FAVORED AREAS
FOR ANY FOG AND/OR STRATUS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY...A LARGE/EXPANSIVE MID LVL RIDGE OF HIGH PRESSURE OVER THE
SOUTHEASTERN UNITED STATES WILL GRADUALLY RETREAT TO THE GULF OF
MEXICO WHILE A SUBTLE H5 SHORTWAVE SHIFTS OVER THE AREA FROM THE
NORTHWEST. AT THE SFC...A WEAK BACKDOOR FRONT WILL APPROACH FROM THE
NORTH AND STALL OVER THE AREA. THE PATTERN WILL FAVOR SLIGHTLY
COOLER TEMPS THAN THE PREVIOUS DAY...ALTHOUGH A WEAK WESTERLY WIND
COULD OFFSET COOLER TEMPS. 1000-850 MB THICKNESS VALUES SUPPORT HIGH
TEMPS IN THE LOW/MID 90S AWAY FROM THE IMMEDIATE COAST. PWATS NEAR
2.0 INCHES WILL SUPPORT AFTERNOON SHOWERS AND/OR THUNDERSTORMS
CAPABLE OF HEAVY RAINFALL...WITH PERHAPS SOME ENHANCEMENT IN OVERALL
COVERAGE AND INTENSITY OF ACTIVITY ALONG OR NEAR THE STALLED
BOUNDARY WHERE SBCAPES APPROACH 2000-3000 J/KG. ALTHOUGH WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...WE COULD SEE A FEW SEVERE
THUNDERSTORMS DURING AFTERNOON/EVENING HOURS BEFORE STRONGER
ACTIVITY WANES WITH SUNSET. A FEW SHOWERS AND/OR THUNDERSTORMS COULD
PERSIST INTO OVERNIGHT HOURS WITH ABUNDANT MOISTURE AVAILABLE.
OVERNIGHT LOWS SHOULD REMAIN MILD...IN THE LOW/MID 70S INLAND TO
UPPER 70S ALONG THE COAST.

MONDAY AND TUESDAY...THE PATTERN WILL REMAIN UNSETTLED AS ABUNDANT
MOISTURE FUELS SHOWERS AND/OR THUNDERSTORMS DURING PEAK HEATING
HOURS EACH AFTERNOON. ALTHOUGH THE MID/UPPER LVL PATTERN IS NOT
PARTICULARLY IMPRESSIVE IN REGARDS TO FORCING...MODELS SUGGEST A
WEAK AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHEAST ON MONDAY
AHEAD OF A WEAK TROUGH OF LOW PRESSURE THAT EVENTUALLY APPROACHES
FROM THE NORTHWEST/NORTH ON TUESDAY. CONVECTIVE ACTIVITY APPEARS
TO BE HIGHEST ON MONDAY ALONG THE STALLED BOUNDARY DRAPED OVER THE
FORECAST AREA...BEFORE COVERAGE BECOMES SLIGHTLY LESS BY TUESDAY AS
THE BOUNDARY DISSIPATES OR LIFTS NORTH OF THE AREA. A WEAK WESTERLY
FLOW WILL CONTINUE TO SUPPORT WARMER WEATHER. LATEST 1000-850 MB
THICKNESS VALUES SUPPORT OVERALL HIGH TEMPS IN THE LOW 90S AWAY
FROM THE COAST. A FEW LOCATIONS COULD REACH THE MID 90S WELL INLAND.
OVERNIGHT LOWS SHOULD RANGE BETWEEN THE LOW 70S INLAND TO MID/UPPER
70S ALONG THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
OVERALL THIS PERIOD IS EXPECTED TO TRANSITION BACK TO A MORE
CLIMATOLOGICAL NORM WITH REGARD TO RAIN CHANCES. HIGHS SHOULD BE
FAIRLY CLOSE TO NORMAL VALUES...WITH OVERNIGHT LOWS RUNNING A
COUPLE DEGREES ABOVE NORMAL.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS
AFTERNOON...HOWEVER SIGNIFICANT UNCERTAINTY REMAINS CONCERNING
TIMING AND COVERAGE. HAVE NARROWED DOWN EXPLICIT MENTION OF TSRA
DOWN TO 2 HOURS AT BOTH TAF SITES...WHILE MAINTAINING VCTS THROUGH
EARLY EVENING. AMENDMENTS WILL LIKELY BE NEEDED AS CONVECTIVE
TRENDS BECOME MORE APPARENT IN THE NEXT FEW HOURS. SEVERAL
NUMERICAL MODEL SOLUTIONS SUGGEST THAT SHOWERS/THUNDERSTORMS COULD
PERSIST INTO AT LEAST THE EVENING HOURS AS A BACKDOOR FRONT SLIPS
INTO THE AREA OVERNIGHT. IF THIS SCENARIO VERIFIES...THEN
SUBSEQUENT TAF ISSUANCES MAY NEED TO ACCOUNT FOR LINGERING
CONVECTIVE IMPACTS. DEPENDING ON RAIN COVERAGE...PATCHY FOG COULD
DEVELOP DURING THE PRE-DAWN HOURS...AND HAVE TRENDED TOWARD THIS
POSSIBILITY WITH 6SM BR AT BOTH TAF SITES.

EXTENDED AVIATION OUTLOOK...MODERATE CHANCES OF MVFR CIGS/VSBYS
EACH AFTERNOON DUE TO SHOWERS AND/OR THUNDERSTORMS. PATCHY MVFR
CEILINGS AND VSBYS POSSIBLE LATE SUNDAY NIGHT AND MONDAY NIGHT.

&&

.MARINE...
TONIGHT...A BACKDOOR FRONT WILL ADVANCE INTO THE MARINE ZONES. WINDS
WILL VEER TOWARD THE W/NW AT 10 KT OR LESS BEHIND THE DESCENDING
FRONT...WHILE SW WINDS AS HIGH AS 15 TO 20 KT WILL PERSIST SOUTH
OF THE FRONT. THUNDERSTORMS COULD ALTER LOCAL WINDS TONIGHT. SEAS
WILL AVERAGE 2 TO 3 FT.

SUNDAY THROUGH WEDNESDAY...A WEAK BACKDOOR COLD FRONT WILL DRIFT
INTO THE NORTHERN WATERS SUNDAY...THEN STALL OUT ALONG OR NEAR THE
SAVANNAH RIVER ON MONDAY. THE FRONT/BOUNDARY SHOULD THEN LIFT BACK
BACK NORTH OF THE AREA ON TUESDAY. MARINE CONDITIONS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY LEVELS DURING THIS TRANSITION WITH
WINDS AT OR BELOW 10-15 KT AND SEAS NO HIGHER THAN 3 FEET. THE
PRESSURE GRADIENT WILL THEN BEGIN TO ENHANCE LATE TUESDAY AS A
TROUGH OF LOW PRESSURE APPROACHES THE WATERS FROM THE
NORTHWEST/NORTH. SOMEWHAT STRONGER SOUTH TO SOUTHWEST WINDS...BUT
STILL AT OR BELOW 20 KNOTS WILL OCCUR FROM THE LATER HALF OF TUESDAY
INTO THURSDAY MORNING...WITH THE STRONGEST WINDS OCCURRING DURING
THE NIGHT TIME HOURS. ANOTHER ROUND OF SOMEWHAT STRONGER SOUTH TO
SOUTHWEST WINDS ARE POSSIBLE FROM LATER THURSDAY INTO FRIDAY
MORNING...AGAIN IT APPEARS SPEEDS SHOULD BE AOB 20 KNOTS. ATTM...NO
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED ACROSS THE COASTAL
WATERS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ116>119-
     138>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ043>045-
     047>052.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...DPB
LONG TERM...MTE
AVIATION...WMS/DPB
MARINE...WMS/DPB/MTE
Hazardous weather outlook, Jun 21, 4:32 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
432 AM EDT SAT JUN 21 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114-115-137-SCZ040-042-
220845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-LONG-
ALLENDALE-HAMPTON-
432 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH DAMAGING WINDS EXCEEDING 60 MPH THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 3 PM AND 10 PM. THUNDERSTORMS COULD
ALSO PRODUCE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENT AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

GAZ116>119-138>141-SCZ043>045-047>052-220845-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
432 AM EDT SAT JUN 21 2014

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS COULD BECOME SEVERE
WITH DAMAGING WINDS EXCEEDING 60 MPH THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 3 PM AND 10 PM. THUNDERSTORMS COULD
ALSO PRODUCE EXCESSIVE LIGHTNING AND LOCALLY HEAVY RAINFALL.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR LATER STATEMENT AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Special weather statement, Jun 21, 3:36 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT SAT JUN 21 2014

SCZ045-212015-
INLAND BERKELEY-
336 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING
APPROACHING LAKE MOULTRIE...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EASTERN LAKE MARION...MOVING SOUTHEAST AT
15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EASTERN LAKE MARION...LAKE MOULTRIE...PRIOLEAU...EADYTOWN...
CROSS...BONNEAU BEACH...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3345 8016 3346 8015 3336 7989 3318 8000
      3331 8026 3336 8024 3339 8024 3340 8022
      3345 8022 3345 8021 3346 8021 3345 8019
      3346 8018 3345 8017 3346 8016
TIME...MOT...LOC 1933Z 294DEG 13KT 3341 8022

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:45 AM EDTHeat AdvisoryCHSBerkeley, Colleton, Dorchester15 hr
Jun 21, 3:36 PM EDTSpecial Weather StatementCHSBerkeley39 min
Jun 21, 5:18 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester57 min
Jun 21, 5:23 PM EDTSpecial Marine WarningCHS82 min
Jun 21, 5:31 PM EDTSpecial Weather StatementCHSHampton29 min
Jun 21, 5:38 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton52 min
Jun 21, 5:53 PM EDTSpecial Marine WarningCHS67 min
Jun 21, 6:14 PM EDTSpecial Weather StatementCHSJasper46 min
Jun 21, 6:59 PM EDTSpecial Weather StatementCHSDorchester31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.